Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 109, NWS Dodge City, KS

May 30, 2012Finney County, Scott County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 30, 2012, 6:02 PM CDT for Finney County, Scott County, Kansas. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2012, 6:02 PM CDT (23:02 UTC)
Expired
May 30, 2012, 7:00 PM CDT
In force
58 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Finney County, KS, Scott County, KS

The radar

The Dodge City radar (KDDC), 116 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 6:15 PM CDTHAIL 1.256 N Modoc, KS
May 30, 6:27 PM CDTHAIL 1.751 S Scott State Lake, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 3:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-484 J/kg
Mixed-layer LCL
1567 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WUUS53 KDDC 302302
SVRDDC
KSC055-171-310000-
/O.NEW.KDDC.SV.W.0109.120530T2302Z-120531T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
602 PM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FINNEY COUNTY IN SOUTHWEST KANSAS...
  SCOTT COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 700 PM CDT

* AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 8 MILES NORTH OF MARIENTHAL...OR 9 MILES NORTHWEST OF
  MODOC...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SCOTT STATE LAKE...
  MODOC...
  SCOTT CITY...
  SHALLOW WATER...
  GRIGSTON...
  MAINLY RURAL AREAS OF NORTHWESTERN FINNEY AND SCOTT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3871 10070 3827 10071 3809 10102 3824 10111
      3826 10110 3826 10112 3828 10113 3870 10114
      3871 10113
TIME...MOT...LOC 2302Z 304DEG 24KT 3859 10115
WIND...HAIL 60MPH 1.50IN

$$

UMSCHEID
2 follow-up statements
553 
WWUS53 KDDC 302327
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
627 PM CDT WED MAY 30 2012

KSC055-171-310000-
/O.CON.KDDC.SV.W.0109.000000T0000Z-120531T0000Z/
SCOTT KS-FINNEY KS-
627 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FINNEY AND SCOTT COUNTIES UNTIL 700 PM CDT...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SCOTT CITY...AND MOVING SOUTHEAST AT 30 MPH.

AT 615 PM CDT HALF DOLLAR SIZE WAS REPORTED 10 MILES WEST NORTHWEST 
OF SCOTT CITY. 

LOCATIONS IMPACTED INCLUDE...
  MODOC...
  SCOTT CITY...
  SHALLOW WATER...
  MANNING...
  GRIGSTON...
  MAINLY RURAL AREAS OF NORTHWESTERN FINNEY AND SCOTT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3871 10070 3827 10071 3809 10102 3824 10111
      3826 10110 3826 10112 3828 10113 3870 10114
      3871 10113
TIME...MOT...LOC 2327Z 304DEG 24KT 3851 10097
WIND...HAIL 60MPH 1.75IN

$$

UMSCHEID
430 
WWUS53 KDDC 302354 RRA
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
654 PM CDT WED MAY 30 2012

KSC055-171-310004-
/O.EXP.KDDC.SV.W.0109.000000T0000Z-120531T0000Z/
SCOTT KS-FINNEY KS-
654 PM CDT WED MAY 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FINNEY AND SCOTT
COUNTIES WILL EXPIRE AT 700 PM CDT/600 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THESE
THUNDERSTORMS AS THEY MOVE SOUTHEAST THROUGH THE REMAINDER OF
SCOTT COUNTY.

LAT...LON 3871 10070 3827 10071 3809 10102 3824 10111
      3826 10110 3826 10112 3828 10113 3870 10114
      3871 10113
TIME...MOT...LOC 2354Z 304DEG 24KT 3840 10079

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:58 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, May 30, 2:58 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
258 PM CDT WED MAY 30 2012

...UPDATED FOR LONG TERM DISCUSSION...

.SYNOPSIS...
ISSUED AT 120 PM CDT WED MAY 30 2012

AS OF 17Z...AN AXIS OF 62-64F DEWPOINTS WERE OBSERVED ACROSS THE
EASTERN TEXAS PANHANDLE AND ADJACENT EXTREME WESTERN OKLAHOMA ALONG
AND WEST OF THE REMNANT OUTFLOW BOUNDARY FROM LAST NIGHTS OKLAHOMA
THUNDERSTORM COMPLEX.  TEMPERATURES WERE WARMING INTO THE LOWER 80S
ACROSS MUCH OF SOUTHWEST KANSAS ON A SOUTHEAST WIND...ALLOWING
SURFACE-BASED CAPE VALUES TO EXCEED 2000 J/KG ALONG THE MOISTURE
AXIS.  VISIBLE SATELLITE SHOWED A FAIRLY LARGE AREA OF STRATOCUMULUS
CLOUDS WITHIN THE MOISTURE AXIS ACROSS MUCH OF SOUTHWEST KANSAS.  A
LOOK OUT THE WINDOW HERE AT THE WEATHER OFFICE CONFIRMED FAIRLY FLAT
LOOKING CUMULUS AS OF 1755 UTC. A WEAK BUT IMPORTANT SURFACE
BOUNDARY WAS OBSERVED FROM JUST SOUTH OF RUSSELL, KS
WEST-NORTHWESTWARD TO NEAR GOVE, KS.  TEMPERATURES NORTH OF THIS
BOUNDARY WERE STILL HANGING IN THE LOWER 70S...WITH TEMPERATURES
RISING INTO THE LOWER 80S SOUTH OF THE BOUNDARY ACROSS MUCH OF
SOUTHWEST KANSAS.

&&

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 120 PM CDT WED MAY 30 2012

THE HRRR AND RAP MODELS HAVE SHOWN A PERSISTENT CONVECTIVE
INITIATION SIGNAL ACROSS WEST CENTRAL OR SOUTHWEST KANSAS...ROUGHLY
IN AN AREA BOUNDED BY KALVESTA-GOVE-NESS CITY-KALVESTA...BY 20 TO
21Z.  THIS WOULD SEEM TO MATCH THE LOCATION OF WHERE THE BOUNDARY
IS...ALTHOUGH IS A BIT FARTHER SOUTH.  IT WOULD SEEM THE BEST AREA
FOR CONVECTIVE INITIATION WOULD BE JUST NORTH OF WHERE THE LATEST
HRRR RUNS HAVE IT...BUT EITHER WAY CONVECTIVE INITIATION SHOULD
OCCUR BY NO LATER THAN 22Z NORTH OF HIGHWAY 50 AND ALONG/SOUTH OF
INTERSTATE 70 IN SOUTHWEST/WEST-CENTRAL KANSAS.  THE EARLY STAGE OF
CONVECTIVE MODE SHOULD BE SUPERCELLULAR WITH SURFACE-BASED CAPE
CONTINUING TO INCREASE ABOVE 3000 J/KG AND A SUBSTANTIAL AMOUNT OF
DEEP LAYER SHEAR TO SUPPORT VIGOROUS SUPERCELL THUNDERSTORMS.
SUPERCELL STORM MOTION WILL BE SOUTHEAST AT AROUND 20 TO 25 KNOTS
(NON SUPERCELL STORM MOTION BEING MORE EASTERLY).  THE STORM
PREDICTION CENTER (SPC) PROBABILISTIC HAIL AND WIND ARE VERY HIGH
ACROSS MUCH OF THE DDC FORECAST AREA...INCLUDING ALL POINTS SOUTH OF
HIGHWAY 4 AND EAST OF HIGHWAY 83.  THE SPC PROBABILISTIC SEVERE
WEATHER THREATS LOOK PRETTY GOOD AND AGREE ON JUST ABOUT ALL
ACCOUNTS.  THE ONLY THING I QUESTION IS THE TORNADO POTENTIAL...AS
CONVECTIVE MODE AFTER A FEW HOURS MAY TRANSITION MORE TO A
QUASI-LINEAR SIGNIFICANT SEVERE EPISODE (DAMAGING TO DESTRUCTIVE
WIND POTENTIAL 80+ MPH).  THIS MAY NOT OCCUR UNTIL LATER THIS
EVENING AS THE SEVERE WEATHER EVENT SHIFTS INTO OKLAHOMA.  IF THE
SUPERCELL PHASE CAN LAST SEVERAL HOURS THEN THE TORNADO POTENTIAL
WILL DEFINITELY BE ENHANCED...AND FOR THAT REASON THE 10 PERCENT
TORNADO POTENTIAL (PROB OF A TORNADO WITHIN 25 MILES OF A POINT)
DOES LOOK JUSTIFIED FOR AREAS GENERALLY SOUTHEAST OF A LIBERAL TO
JETMORE TO LARNED LINE.  DURING THE EVENING HOURS...THE SEVERE
WEATHER THREAT WILL DIMINISH FROM NORTH TO SOUTH AS THE MAIN AREA
SHIFTS INTO NORTHERN OKLAHOMA...HOWEVER WILL MAINTAIN SOME 20-50
POPS IN THE SOUTHEAST HALF OF THE FORECAST AREA THROUGH THE 06-09Z
TIME FRAME AS ADDITIONAL STORMS MAY DEVELOP IN THE WAKE OF THE
PRIMARY ROUND.  ANYTHING DEVELOPING AFTER THE PRIMARY ROUND WILL
HAVE MUCH LESS INSTABILITY TO WORK WITH AND THE SEVERE WEATHER
THREAT SHOULD BE RATHER LOW.

THE REST OF THE FORECAST FOR LATE TONIGHT AND TOMORROW WAS
ESSENTIALLY UNCHANGED AS SUBSIDENCE AND DRIER AIR MOVES IN ON
NORTHEAST WINDS.  TEMPERATURES WILL STRUGGLE TO ESCAPE THE LOWER 70S
OVER MUCH OF SOUTHWEST KANSAS ON THURSDAY.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 256 PM CDT WED MAY 30 2012

AFTER THE SHORTWAVE TROUGH MENTIONED IN THE SHORT TERM DISCUSSION
PASSES TO THE EAST, SURFACE HIGH PRESSURE WILL BUILD INTO WESTERN
KANSAS THURSDAY AND THURSDAY NIGHT. THURSDAY WILL BE COOLER BEHIND
THE FRONT WITH HIGHS IN THE 70S. THURSDAY NIGHT'S LOWS WILL BE FAIRLY
CHILLY IN THE 40S AS SKIES REMAIN PARTLY CLOUDY WITH FAIRLY LIGHT
SOUTHERLY WINDS. HOWEVER, IF THERE ARE MORE CLOUDS THAN CLEAR AREAS,
THEN UPPER 40S WOULD BE MORE LIKELY THAN LOWER OR MID 40S. THERE IS
A VERY SLIGHT CHANCE OF ELEVATED SHOWERS DEVELOPING TOWARD THURSDAY
MORNING AS WARM ADVECTION BEGINS IN THE ABSENCE OF SIGNIFICANT
MID-LEVEL CAPPING.

WEAK UPPER-LEVEL RIDGING IS PROGGED BY ALL THE MODELS TO DEVELOP
ACROSS THE ROCKIES BY FRIDAY AND SATURDAY AND PERSIST INTO SUNDAY,
WITH NORTHWEST TO WEST-NORTHWESTERLY MID TO HIGH-LEVEL FLOW ACROSS
THE ROCKIES. THERE WILL BE A SLIGHT MID-LEVEL DOWNSLOPE COMPONENT
ACROSS THE ROCKIES, WHICH WILL TEND TO SUPPORT SOUTHERLY WINDS AND
MOISTURE TRANSPORT INTO KANSAS. GIVEN THAT MID-LEVEL CAPPING TENDS
TO BE WEAK IN THESE REGIMES, NOCTURNAL STORM CLUSTERS COULD DEVELOP
SOMEWHERE ACROSS THE CENTRAL PLAINS IN THE MID-LEVEL BAROCLINIC
ZONE, POSSIBLY AS EARLY AS THURSDAY NIGHT(AS ALREADY MENTIONED), BUT
MORE LIKELY BY FRIDAY NIGHT. THE WARMEST TEMPERATURES FRIDAY AND
SATURDAY WILL BE IN FAR SOUTHWEST KANSAS CLOSER TO THE LEE TROUGH
WHERE HIGHS COULD REACH INTO THE UPPER 80S TO LOWER 90S, WHILE
SLIGHTLY COOLER TEMPERATURES CAN BE EXPECTED FURTHER EAST. THE MID
TO UPPER-LEVEL FLOW WILL BECOME MORE ZONAL BY SUNDAY, ALLOWING FOR
SOME LOWERING OF SURFACE PRESSURES AND WARM ADVECTION IN THE LEE OF
THE ROCKIES ALONG WITH WARMING TEMPERATURES IN THE LOWER TROPOSPHERE
ACROSS THE CENTRAL PLAINS. HIGHS COULD REACH TO BETWEEN 95 AND 100F.

A DEEP UPPER-LEVEL TROUGH WILL AMPLIFY OFF OF THE WEST COAST BY
MONDAY, WITH UPPER-LEVEL RIDGING ACROSS THE PLAINS. MONDAY SHOULD BE
FAIRLY DRY WITH HIGH AFTERNOON TEMPERATURES IN THE LOWER TO MID 90S.
ISOLATED EVENING THUNDERSTORMS CANNOT BE RULED OUT AS THE MODELS ARE
DEPICTING A WEAK SURFACE BOUNDARY CLOSE BY. THERE IS SOME
UNCERTAINTY WITH REGARDS TO THE EVOLUTION OF THE LARGE SCALE PATTERN
BY TUESDAY AND WEDNESDAY OF NEXT WEEK AND THEREAFTER. THE ECMWF AND
GEM PROGRESS THE UPPER-LEVEL TROUGH INTO CALIFORNIA/NEVADA AREA BY
WEDNESDAY WHILE THE GFS PROGRESSES THE TROUGH INTO THE NORTHERN
ROCKIES AND WESTERN CANADA. BUT ALL THREE OF THESE MODELS MAINTAIN
UPPER-LEVEL RIDGING ACROSS THE PLAINS THROUGH WEDNESDAY. HOWEVER,
THE GFS AND ECMWF SHOW PRECIPITATION IN THE MIDDLE OF THE RIDGE AXIS
EACH DAY, POSSIBLY AS A RESULT OF DAYTIME HEATING AND WEAK CAPPING.
ALSO, THE ECMWF HINTS AT A PLUME OF MID-LEVEL MOISTURE PROGRESSING
FROM THE TROPICS INTO WESTERN KANSAS, AND THIS COULD ALSO RESULT IN
PRECIPITATION EVEN IN THE UPPER-LEVEL RIDGE AXIS. DESPITE THE
UPPER-LEVEL RIDGING, AFTERNOON TEMPERATURES COULD BE HELD DOWN INTO
THE UPPER 80S TO LOWER 90S TUESDAY BY CLOUDS AND PRECIPITATION IF
THIS MOIST SCENARIO ACTUALLY PANS OUT. SEVERE WEATHER CHANCES LOOK
MINIMAL DUE TO THE WEAK WINDS THROUGHOUT THE TROPOSPHERE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1236 PM CDT WED MAY 30 2012

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT SOUTHWEST KANSAS LATE
THIS AFTERNOON INTO THE EVENING HOURS.  THE GREATEST IMPACTS WILL BE
FROM ROUGHLY 22Z TO 03Z TIME FRAME.  THE TAFS AT GCK AND HYS WILL
REFLECT VICINITY THUNDER BUT WILL GO WITH VICINITY THUNDER AND A
TEMPO PREVAILING THUNDER AT DDC AS THE PROBABILITY OF IMPACT AT DDC
APPEARS TO BE HIGHER BASED ON NUMEROUS HIGH RESOLUTION SIMULATED
REFLECTIVITY RUNS AND OBSERVATIONS OF TEMPERATURE/DEWPOINT/WIND AT
THE SURFACE FITTING THE SHORT-TERM MODEL RUNS.  LATER TONIGHT AS THE
MAIN COMPLEX OF SEVERE WEATHER SHIFTS OUT OF THE AREA...ISOLATED TO
WIDELY SCATTERED SHOWERS/THUNDERSTORMS MAY IMPACT SOUTHWEST KANSAS
THROUGH THE NIGHT...BUT THIS IS A LOW PROBABILITY AND WILL NOT
INCLUDE IN THE TAFS.  SCATTERED TO BROKEN 2000-3000 FOOT STRATUS
WILL LIKELY PERSIST THROUGH THE NIGHT WITH NORTH-NORTHEAST WINDS
INCREASING 15 TO 20 KNOTS (HIGHER GUSTS AT TIMES).

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  54  72  47  83 /  80  10  10  20
GCK  52  72  47  84 /  60  10  10  20
EHA  54  76  50  89 /  30  10  10  10
LBL  53  75  49  87 /  50  10  10  10
HYS  52  69  46  78 /  70  10  20  20
P28  59  72  48  78 /  90  10  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...UMSCHEID
SHORT TERM...UMSCHEID
LONG TERM...FINCH
AVIATION...UMSCHEID
Hazardous weather outlook, May 30, 4:34 AM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
434 AM CDT WED MAY 30 2012

KSZ030-031-043>046-061>066-074>081-084>090-310945-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
434 AM CDT WED MAY 30 2012 /334 AM MDT WED MAY 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AFTER 9 AM CDT THIS
MORNING, BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER BY
THIS AFTERNOON, THUNDERSTORM CHANCES BECOME LIKELY EAST OF HIGHWAY
283. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL UP TO THE SIZE OF
TENNIS BALLS, WIND GUSTS UP TO 80 MPH, WITH A SLIGHT RISK OF A
TORNADO NEAR THE OKLAHOMA BORDER AND EAST OF ASHLAND. THERE IS A
CONTINUED CHANCE FOR THUNDERSTORMS TONIGHT, BUT SMALL HAIL AND
WIND GUSTS TO 50 MPH ARE THE MAIN RISKS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR THE PERIOD FRIDAY THROUGH TUESDAY, THERE IS A SLIGHT CHANCE
FOR STRONG STORMS WITH HAIL UP TO GOLF BALLS EACH AFTERNOON AND
EVENING. ANY SEVERE STORM THAT MIGHT DEVELOP IS ONLY EXPECTED TO
BE ISOLATED IN NATURE, WITH WIDESPREAD STRONG TO SEVERE STORMS NOT
LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AFTER 4 PM CDT THIS AFTERNOON AND INTO THE
EVENING, SOUTHEAST OF A LARNED TO MEADE LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

In the hours before

Local storm report, May 30, 5:15 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
515 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             5 NNE PFEIFER           38.77N 99.12W
05/30/2012  E1.50 INCH       ELLIS              KS   PUBLIC

&&

JFINCH
Local storm report, May 30, 5:25 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
525 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             1 S ALEXANDER           38.46N 99.55W
05/30/2012  E1.75 INCH       RUSH               KS   LAW ENFORCEMENT

&&

JFINCH
Local storm report, May 30, 5:31 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
531 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             5 SW ALEXANDER          38.42N 99.62W
05/30/2012  E1.00 INCH       NESS               KS   PUBLIC

&&

JFINCH
Local storm report, May 30, 5:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
539 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             1 E ALEXANDER           38.47N 99.53W
05/30/2012  E2.50 INCH       RUSH               KS   PUBLIC

&&

JFINCH
Local storm report, May 30, 5:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
549 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             6 SSE ANTONINO          38.71N 99.33W
05/30/2012  E1.75 INCH       ELLIS              KS   STORM CHASER

&&

JFINCH
Local storm report, May 30, 5:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
559 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             5 S MUNJOR              38.74N 99.26W
05/30/2012  E1.75 INCH       ELLIS              KS   PUBLIC

&&

JFINCH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:43 PM CDTSpecial Weather StatementDDCEllis62 min
May 30, 3:49 PM CDTSevere Thunderstorm WarningDDCEllis, Rush56 min
May 30, 4:26 PM CDTSevere Thunderstorm WarningDDCNess, Pawnee, Rush64 min
May 30, 4:34 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness56 min
May 30, 4:37 PM CDTSevere Thunderstorm WarningDDCEllis, Rush23 min
May 30, 4:57 PM CDTSevere Thunderstorm WarningDDCEllis63 min
May 30, 5:20 PM CDTSevere Thunderstorm WarningDDCNess, Rush55 min
May 30, 5:47 PM CDTSevere Thunderstorm WarningDDCEllis, Rush58 min
May 30, 5:55 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness65 min
May 30, 6:08 PM CDTSevere Thunderstorm WarningDDCNess, Rush67 min
May 30, 6:21 PM CDTSevere Thunderstorm WarningDDCTrego28 min
May 30, 6:46 PM CDTSevere Thunderstorm WarningDDCHodgeman59 min
May 30, 6:57 PM CDTSevere Thunderstorm WarningDDCNess, Pawnee, Rush63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.